MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00561311
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator large oval med stiff snare was used during a colonoscopy procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the complaint device was not able to cut through the target polyp.Although, the procedure was completed by switching snares, it was not reported what type of snare was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code 2587 captures the reportable event of snare loop failure to cut.Block h10: one captivator snare was received for analysis.The device does not have any defective condition.Functional evaluation of the returned device found that the device was tested in the 10-inch loop fixture and it was able to extend completely and retract without issues.Continuity test was also performed and the device passed the continuity test since the device's electrical resistance was 10.4 ohms, indicating a proper connection (the electrical resistance shall be less than 20 ohms per non-rotatable snares electrical resistance).A risk review of the captivator - snares was completed using the snare family global design fmea, bsc, bv documentation and confirmed that the event of "snare- loop-failure to cut" was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications, however there is no control how the devices are handled/manipulated in the field.Based on the information available and the analysis performed, the most probable root cause for this problem is no problem detected since the device complaint or problem cannot be confirmed.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10487870
Report Number3005099803-2020-03652
Device Sequence Number2642517
Product Code FDI
UDI-Device Identifier08714729019251
UDI-Public08714729019251
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2022
Device Model NumberM00561311
Device Catalogue Number6131
Device Lot Number0024899706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer09/07/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1